My son 12, had an ekg for a ADHD med eval. It showed normal sinus rythem / Nonspecific T wave abnormality and a heart rate of 108 beats per min. He has been up as high as 120bpm resting. He currently takes concerta 72 and has been on medication for at least 5 years, his dr. wants to change him to Vyvanse because the concerta is nolonger working for him. He has complained of palpations, and a fast hesrt rate. We have tried nonstimulant medication with unfaverable results. Should I be concerned? There is a history of heat desease in the family.
Thanks for any info you anc give.
If his heart rate is elevated from the medications and it makes sense that it could be, I would not want someone to maintain a heart rate that high if avoidable. you will probably run into this problem with most ADHD medications.
Non specific T wave abnormalities are very non specific and medical work ups usually do not reveal a problem. I would stop the medication and see if the heart rate and EKG changes improve.
It leaves you between a rock and hard place for the ADHD medications. All medications have risks and benefits and determining when the risks out weigh the benefits can be tough. It will depend on how significant the ADHD is.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.